MAUDE Adverse Event Report: LAKE REGION MEDICAL FORTE GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL FORTE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number H74934949020
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each 300-014, flpy, w/mkrs; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the core wire 1.60cm distal of the intermediate coil to core wire joint and stretched coil wraps extending distally from the intermediate coil to core wire joint terminating in a ductile, tensile overload with torsional loading.The distal tip and approximately 2cm of the core wire and an indeterminate length of coil wire distal of the fractures are missing from the returned specimen device.The specimen wire also presented numerous bends/kinks of varying severity and frequency scattered over the length of the device.The kink damage presented approximately 0.10cm proximal of the core wire fracture appeared to suggest the distal tip region was in a prolapse condition when the balloon catheter was advanced over the wire.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) precautions, "exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking or coil separation.Do not use a guidewire that has been damaged." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.The patient information was not provided at the time of this report.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Note: this report is being filed based on the results of the device evaluation and pertains to the second of two devices in the reported event.Mdr 2126666-2021-00030 captured the first device used in this case.Description of the event: after the first forte floppy was defective (complaint already submitted) and removed a guidezilla was advanced to get better guide support.This forte floppy wire was opened and attempted to be advance through the proximal opening of the guidezilla.After several attempts the wire was removed to find it had unraveled at the tip.A 300cm pilot 50 was opened and used to co plate the procedure.No patient complications reported.

Brand Name
FORTE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12283217
Report Number2126666-2021-00034
Device Sequence Number14579582
Product Code DQX
UDI-Device Identifier08714729286677
UDI-Public08714729286677
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K011968
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberH74934949020
Device Catalogue Number3494902
Device Lot Number6239954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1